|Should I buy the meds? Or research?
May 28, 2012
Hi from Berlin. I have the prescription of my new meds in my backpack but I am not sure if to buy them or talk to my doctor now that I have read more about them. I was infected in 1999, I am 47 y.o. now and my last lab.test is like goes: -VL aprox 220.000 -CD4: 412 -%:20, so its time to control my health more carefully. I work in an office from 09:00 to 18:30 as official and computer programmer. He prescribed me 3TC/ABC (Kivexa 1/d) plus LPN/r (4/d). But I have checked that in the last guidelines is not preferred as first option. Is that right for first time therapy? Or should I negotiate to take something like Truvada+Prezista for example which seems to have less side effects. At the moment I have delayed the start one week. What a mess! Thank you for your help.
| Response from Dr. Young
Hello and thanks for posting from Berlin.
First, I would agree that it's time to start medications, particularly recognizing your low CD4 percentage.
As for your medications, you're not on a typical first-line regimen, though the medications that your doctor selected are certainly among a reasonable list of alternative ones. It would be worth understanding the reasons for the selection of these meds- for example, while tenofovir/FTC is usually recommended as a first line NRTI combination, I generally don't prescribe this in patients who have kidney or bone problems. Could this be the case for you?
Lopinavir/r (Kaletra, Aluvia) was once a very commonly prescribed first line protease inhibitor, but whose use has declined with the introduction of better tolerated PIs atazanavir (Reyataz) and darunavir (Prezista). In some countries, lopinavir/r continues to be use, primarily because of price and access issues.
Many patients start on NNRTIs such as efavirenz (Stocrin, Sustiva) over these previously mentioned protease inhibitors, though PIs would be a preferred strategy in those persons where NNRTIs are unattractive (side effects or transmitted drug resistance). Again, it would be worth understanding the rationale for your doctor's selection of the lopinavir/r.
So, I hope that's helpful. Feel free to write back with any additional questions. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Blowjob From A Prostitute Do I Need To Get Tested For HIV
- Headache After Giving A Bj Worried I Have HIV
- Painful Urination After Handjob Worried I Have HIV
- Sore Throat After Sex With Stripper Worried I Have HIV
- Stinging Pain After Kissing Cold Sore Worried I Have HIV
- Can Vaginal Infections Cause Wbc In Urine?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.